Feeling dreadful

Because of a problem somewhere between my prescription being written at the surgery and picked up by the pharmacy, I ended up totally out of steroids yesterday until 1pm. As soon as they arrived I took my 12.5mg. I also had a stressful day as a surveyor had to call about installing a new boiler, and am rather phobic about this, although it went well. Installation starts on the 27th.

This morning I woke up with really severe PMR pains in my pelvic girdle area, a;so feeling extremely shaky (I also have essential tremor, depression and anxiety). I've just taken 15mg prednisolone, my usual meds and 5mg diazepam, so hope things settle down and I'll get back to my normal dosage tomorrow.

Do other people find that stress or late medication affects their PMR symptoms.


6 Replies

  • Hi Ann,yes definitely stress its the biggest killer,so destress yourself as soon as you can and try some deep breathing and holding your breath for 4 seconds each time make it a hobbit to do this quite a few times a day,

    I am having lots of nasty side effect to my meds but its par for the course Ann so dont let it bother you too much ,I have had lots of noise in my left ear the last week and its driving me mad,but deep breathing excise helps calm me.

    good luck and dont forget your never alone.kind Regards Anne (ritter)

  • Hi misrat and ritter I am very sorry you are having so many prodlems.I also have noise in my ear and wear 2 hearing aids I have had Tinnitus for years but since

    The beasts of pmrgca have been with me it has been much worse and off centred to my right side which is the worst side for my gca pain. By coinsidence I have just opened an appointment from my audiologist tinnitus specialist to discuss this problem. I have not been able to wear my hearing aids for some time as my ears are very sensitive. I think this is due to gca has anybody else had problems with there ears? I would be interested to hear if this is a gcq symptom. Kind Regards IanR

  • PMR just loves stress, Ann. It is often suggested that reductions are given priority when you have a week or so with no obvious stress markers, i.e. 'clear your diary before you reduce' and take it easy for a few days following the reduction. None of the reduction regimes are set in stone - if your list is telling you that you should be reducing next Tuesday it doesn't have to be that day, a few days either side is neither here nor there in the long run.

    I was once in hospital where I was refused my steroid dose until the doctor had seen me - he finally appeared at 4pm and ordered me to take 15mg......I refused point blank as I knew taking it at that time would have me climbing the walls at midnight, and we eventually agreed on a dose of 7.5, but he was very sharp with the Sister who had refused to give me the dose earlier. I was back to the 15mg next day but I felt very unwell!

    Hope this helps,


  • I had never considered stress as a factor (I try to avoid stress as much as possible) but I definitely notice a huge difference if pred dose is delayed and when I traveled across time zones it took a couple of days for the new regime to settle in.

    Hope that you will be on track again really soon...meantime be gentle with yourself.

  • Ann, I would agree with the others 100% about stress & taking steroids late.

    It's a good idea to keep a spare supply of steroids in the house anyway, 'just in case'.


  • I take a supply of higher dosage pred with me when I go on holiday because, although I have reached 2.5mg I am well aware that the stress of travel could provoke a flare-up. I think I'd probably take a secret cache with me into hospital with me if I was unfortunate enough to have to be admitted for any reason.

You may also like...